Everytime I take my dose of Rituxin I get shingles, or some abcess gone wild and need surgery to remove it. Has anyone else had these problems?
Hello bthumber and welcome to DC. Your question here is an important one and certainly needs to be discussed with your prescribing doctor. Are you being treated for RA? It sounds to me as though you are having one of those severe reactions, especially if you are needing surgical intervention following a treatment. It just sounds really odd to me...
Have you discussed alternative treatments with your doctor? For instance, Remacade infusions? I did those treatments for many years and never felt better. They were done on an out-patient basis every 4 weeks. My energy level increased and the pain I was experiencing was greatly diminished. Though I do not have RA... I do have an over-active immune system and my joints were so greatly affected that I could just about walk. I was walking with the aid of two canes and what a process that was.
I can tell you that every "body" reacts differently to these drugs, too.
It does appear (at least to me) that another course of treatment is in order. Without knowing your diagnosis... it is hard to render any sort of opinion. I am not a doctor nor am I here trying to prescribe to you some other course of treatment. I am here to share with you what my experiences have been. I also want to stress that keeping an open dialog with your doctor is important. But one thing is for sure... this treatment shouldn't result in severe, adverse reactions requiring drastic measures to remedy. I hope your doctor will discuss all of your options with you in a way that makes you feel empowered by the decisions that are made regarding your healthcare. If you don't like what you hear from your doctor... maybe another doctor is needed. I am assuming your doctor is a rheumatologist. If not... perhaps that is the route to go.
I wish you well and I wish you a smoother journey as the discovery process continues.
- Rituxan Information for Consumers
- Rituxan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Rituxan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Sep 2010 • 1 answer
Posted 25 Aug 2011 • 1 answer
Posted 12 Apr 2013 • 1 answer
Posted 10 Nov 2014 • 2 answers
Posted 28 Nov 2016 • 0 answers